Previous |  Up |  Next

Article

Keywords:
conservation laws; Wave Front Tracking
Summary:
This paper contains several recent results about nonlinear systems of hyperbolic conservation laws obtained through the technique of Wave Front Tracking.
References:
[1] R. Abeyaratne, J. K.  Knowles: Kinetic relations and the propagation of phase boundaries in solids. Arch. Rational Mech. Anal. 114 (1991), 119–154. MR 1094433
[2] D. Amadori: Initial-boundary value problems for nonlinear systems of conservation laws. NoDEA Nonlinear Differential Equations Appl. 4 (1997), 1–42. MR 1433310 | Zbl 0868.35069
[3] D. Amadori, R. M.  Colombo: Continuous dependence for $2\times 2$ conservation laws with boundary. J.  Differential Equations 138 (1997), 229–266. MR 1462268
[4] D. Amadori, R. M.  Colombo: Viscosity solutions and standard Riemann semigroup for conservation laws with boundary. Rend. Sem. Mat. Univ. Padova 99 (1998), 219–245. MR 1636611
[5] D. Amadori, L. Gosse, and G. Guerra: Global BV  entropy solutions and uniqueness for hyperbolic systems of balance laws. Arch. Rational Mech. Anal. 162 (2002), 327–366. MR 1904499
[6] D. Amadori, G. Guerra: Uniqueness and continuous dependence for systems of balance laws with dissipation. Nonlinear Anal. 49A (2002), 987–1014. MR 1895539
[7] F. Ancona, G. M.  Coclite: On the attainable set for Temple class systems with boundary controls. Preprint (2002). MR 2179483
[8] F. Ancona, A. Marson: On the attainable set for scalar nonlinear conservation laws with boundary control. SIAM  J.  Control Optim. 36 (1998), 290–312. MR 1616586
[9] F. Ancona, A. Marson: $L^1$-stability for $n\times n$ non genuinely nonlinear conservation laws. Preprint (2000).
[10] F. Ancona, A. Marson: A wavefront tracking algorithm for $N\times N$  nongenuinely nonlinear conservation laws. J.  Differential Equations 177 (2001), 454–493. MR 1876651
[11] F. Asakura: Kinetic condition and the Gibbs function. Taiwanese J. Math. 4 (2000), 105–117. MR 1757985 | Zbl 0951.35078
[12] P. Baiti, A. Bressan: The semigroup generated by a Temple class system with large data. Differential Integral Equations 10 (1997), 401–418. MR 1744853
[13] P. Baiti, H. K.  Jenssen: On the front-tracking algorithm. J.  Math. Anal. Appl. 217 (1998), 395–404. MR 1492096
[14] P. Baiti and H. K.  Jenssen: Blowup in  $L^\infty $ for a class of genuinely nonlinear hyperbolic systems of conservation laws. Discrete Contin. Dynam. Systems 7 (2001), 837–853. MR 1849664
[15] S. Bianchini: The semigroup generated by a Temple class system with non-convex flux function. Differential Integral Equations 13 (2000), 1529–1550. MR 1787080 | Zbl 1043.35110
[16] S. Bianchini, A. Bressan: Vanishing viscosity solutions of nonlinear hyperbolic systems. Annals of Mathematics (to appear). MR 2150387
[17] S. Bianchini, R. M.  Colombo: On the stability of the standard Riemann semigroup. Proc. Amer. Math. Soc. 130 (2002), 1961–1973 (electronic). MR 1896028
[18] A. Bressan: Global solutions of systems of conservation laws by wave-front tracking. J.  Math. Anal. Appl. 170 (1992), 414–432. MR 1188562 | Zbl 0779.35067
[19] A. Bressan: The unique limit of the Glimm scheme. Arch. Rational Mech. Anal. 130 (1995), 205–230. MR 1337114 | Zbl 0835.35088
[20] A. Bressan: The semigroup approach to systems of conservation laws. Fourth Workshop on Partial Differential Equations, Part I (Rio de Janeiro, 1995). Math. Contemp. 10 (1996), 21–74. MR 1425453
[21] A. Bressan: Uniqueness and stability of weak solutions to systems of conservation laws. In: Proceedings of the 9th  International Conference on Waves and Stability in Continuous Media (Bari, 1997), Suppl. Rend. Circ. Mat. Palermo (2), Ser. 57, 1998, pp. 69–78. MR 1708496 | Zbl 0941.35048
[22] A. Bressan: Hyperbolic Systems of Conservation Laws. Oxford Lecture Series in Mathematics and its Applications, Vol. 20, Oxford University Press, Oxford, 2000. MR 1816648 | Zbl 1157.35421
[23] A. Bressan: The front tracking method for systems of conservation laws. In: Handbook of Partial Differential Equations, C. M.  Dafermos, and E. Feireisl (eds.), Elsevier. To appear. MR 2103697
[24] A. Bressan, G. M.  Coclite: On the boundary control of systems of conservation laws. SIAM J.  Control Optim. 41 (2002), 607–622 (electronic). MR 1920513
[25] A. Bressan, R. M.  Colombo: The semigroup generated by $2\times 2$ conservation laws. Arch. Rational Mech. Anal. 133 (1995), 1–75. MR 1367356
[26] A. Bressan, R. M.  Colombo: Unique solutions of $2\times 2$ conservation laws with large data. Indiana Univ. Math.  J. 44 (1995), 677–725. MR 1375345
[27] A. Bressan, R. M.  Colombo: Decay of positive waves in nonlinear systems of conservation laws. Ann. Scuola Norm. Sup. Pisa Cl.  Sci. IV 26 (1998), 133–160. MR 1632980
[28] A. Bressan, G. Crasta, and B. Piccoli: Well-posedness of the Cauchy problem for $n\times n$ systems of conservation laws. Mem. Amer. Math. Soc. 146(694), 2000. MR 1686652
[29] A. Bressan, P. Goatin: Oleinik type estimates and uniqueness for $n\times n$ conservation laws. J.  Differential Equations 156 (1999), 26–49. MR 1701818
[30] A. Bressan, G. Guerra: Shift-differentiability of the flow generated by a conservation law. Discrete Contin. Dynam. Systems 3 (1997), 35–58. MR 1422538
[31] A. Bressan, P. G.  LeFloch: Uniqueness of weak solutions to systems of conservation laws. Arch. Rational Mech. Anal. 140 (1997), 301–317. MR 1489317
[32] A. Bressan, P. G.  LeFloch: Structural stability and regularity of entropy solutions to hyperbolic systems of conservation laws. Indiana Univ. Math.  J. 48 (1999), 43–84. MR 1722193
[33] A. Bressan, M. Lewicka: Shift differentials of maps in BV  spaces. In: Nonlinear Theory of Generalized Function (Vienna, 1997), Vol.  401 of Chapman & Hall/CRC Res. Notes Math, 401, Chapman & Hall/CRC, Boca Raton, 1999, pp. 47–61. MR 1699858
[34] A. Bressan, T.-P.  Liu, and T. Yang: $L^1$  stability estimates for $n\times n$ conservation laws. Arch. Rational Mech. Anal. 149 (1999), 1–22. MR 1723032
[35] R. M.  Colombo: Hyperbolic phase transitions in traffic flow. SIAM J.  Appl. Math. 63 (2002), 708–721. MR 1951956 | Zbl 1037.35043
[36] R. M.  Colombo, A. Corli: Continuous dependence in conservation laws with phase transitions. SIAM J. Math. Anal. 31 (1999), 34–62. MR 1720130
[37] R. M.  Colombo, A. Corli: Sonic hyperbolic phase transitions and Chapman-Jouguet detonations. J.  Differential Equations 184 (2002), 321–347. MR 1929881
[38] R. M.  Colombo, A. Corli: On $2\times 2$ conservation laws with large data. NoDEA Nonlinear Differential Equations Appl. 10 (2003), 255–268. MR 1994810
[39] R. M.  Colombo, A. Corli: A semilinear structure on semigroups in a metric space. Semigroup Forum (to appear). MR 2050900
[40] R. M.  Colombo, A. Groli: Minimising stop & go waves to optimise traffic flow. Appl. Math. Letters (to appear). MR 2064183
[41] R. M.  Colombo, A. Groli: On the initial boundary value problem for Temple systems. Nonlinear Anal. 56 (2004), 567–589. MR 2035327
[42] R. M.  Colombo, A. Groli: On the optimization of a conservation law. Calc. Var. Partial Differential Equations 19 (2004), 269–280. MR 2033062
[43] R. M.  Colombo, F. S.  Priuli: Characterization of Riemann solvers for the two phase $p$-system. Comm. Partial Differential Equations 28 (2003), 1371–1389. MR 1998941
[44] R. M.  Colombo, N. H.  Risebro: Continuous dependence in the large for some equations of gas dynamics. Comm. Partial Differential Equations 23 (1998), 1693–1718. MR 1641709
[45] G. Crasta, B. Piccoli: Viscosity solutions and uniqueness for systems of inhomogeneous balance laws. Discrete Contin. Dynam. Systems 3 (1997), 477–502. MR 1465122
[46] C. M.  Dafermos: Polygonal approximations of solutions of the initial value problem for a conservation law. J.  Math. Anal. Appl. 38 (1972), 33–41. MR 0303068 | Zbl 0233.35014
[47] C. M.  Dafermos: Generalized characteristics in hyperbolic systems of conservation laws. Arch. Rational Mech. Anal. 107 (1989), 127–155. MR 0996908 | Zbl 0714.35046
[48] C. M.  Dafermos: Hyperbolic Conservation Laws in Continuum Physics. Springer-Verlag, Berlin, first edition, 2000. MR 1763936 | Zbl 0940.35002
[49] C. M.  Dafermos, X. Geng: Generalised characteristics in hyperbolic systems of conservation laws with special coupling. Proc. Roy. Soc. Edinburgh Sect.  A 116 (1990), 245–278. MR 1084734
[50] C. M.  Dafermos, X. Geng: Generalized characteristics, uniqueness and regularity of solutions in a hyperbolic system of conservation laws. Ann. Inst. H. Poincaré Anal. Non Linéaire 8 (1991), 231–269. MR 1127926
[51] F. Dubois, P. LeFloch: Boundary conditions for nonlinear hyperbolic systems of conservation laws. J.  Differential Equations 71 (1988), 93–122. MR 0922200
[52] J. Glimm: Solutions in the large for nonlinear hyperbolic systems of equations. Comm. Pure Appl. Math. 18 (1965), 697–715. MR 0194770 | Zbl 0141.28902
[53] H. Holden, N. H.  Risebro: Front Tracking for Hyperbolic Conservation Laws. Applied Mathematical Sciences Vol.  152. Springer-Verlag, Berlin, 2002. MR 1912206
[54] H. K.  Jenssen: Blowup for systems of conservation laws. SIAM J.  Math. Anal. 31 (2000), 894–908 (electronic). MR 1752421 | Zbl 0969.35091
[55] P. D.  Lax: Hyperbolic systems of conservation laws  II. Comm. Pure Appl. Math. 10 (1957), 537–566. MR 0093653 | Zbl 0081.08803
[56] P. G.  LeFloch: Hyperbolic Systems of Conservation Laws. The Theory of Classical and Nonclassical shock waves Lectures in Mathematics ETH Zürich. Birkhäuser-Verlag, Basel, 2002. MR 1927887
[57] M. Lewicka: $L^1$  stability of patterns of non-interacting large shock waves. Indiana Univ. Math.  J. 49 (2000), 1515–1537. MR 1836539
[58] M. Lewicka, K. Trivisa: On the $L^1$  well-posedness of systems of conservation laws near solutions containing two large shocks. J.  Differential Equations 179 (2002), 133–177. MR 1883740
[59] T.-P.  Liu: The deterministic version of the Glimm scheme. Comm. Math. Phys. 57 (1977), 135–148. MR 0470508 | Zbl 0376.35042
[60] T.-P.  Liu, T. Yang: $L^1$  stability for $2\times 2$ systems of hyperbolic conservation laws. J.  Amer. Math. Soc. 12 (1999), 729–774. MR 1646841
[61] T.-P.  Liu, T. Yang: A new entropy functional for a scalar conservation law. Comm. Pure Appl. Math. 52 (1999), 1427–1442. MR 1702712
[62] T.-P.  Liu, T. Yang: Well-posedness theory for hyperbolic conservation laws. Comm. Pure Appl. Math. 52 (1999), 1553–1586. MR 1711037
[63] Y. Lu: Hyperbolic Conservation Laws and the Compensated Compactness Method. Chapman & Hall/CRC Monographs and Surveys in Pure and Applied Mathematics, Vol.  128. Chapman & Hall/CRC, Boca Raton, 2003. MR 1936672
[64] N. H.  Risebro: A front-tracking alternative to the random choice method. Proc. Amer. Math. Soc. 117 (1993), 1125–1139. MR 1120511 | Zbl 0799.35153
[65] S. Schochet: The essence of Glimm’s scheme. In: Nonlinear Evolutionary Partial Differential Equations (Beijing,  1993), AMS/IP Stud. Adv. Math., Vol. 3, Amer. Math. Soc., Providence, 1997, pp. 355–362. MR 1468507 | Zbl 0882.35009
[66] D. Serre: Solutions à variations bornées pour certains systèmes hyperboliques de lois de conservation. J.  Differential Equations 68 (1987), 137–168. MR 0892021 | Zbl 0627.35062
[67] D. Serre: Systems of Conservation Laws, 1 & 2. Cambridge University Press, Cambridge, 1999, 2000, translated from the 1996  French original by I. N.  Sneddon. MR 1707279
[68] M. Slemrod: Admissibility criteria for propagating phase boundaries in a van der Waals fluid. Arch. Rational Mech. Anal. 81 (1983), 301–315. MR 0683192 | Zbl 0505.76082
[69] B. Temple: Systems of conservation laws with invariant submanifolds. Trans. Amer. Math. Soc. 280 (1983), 781–795. MR 0716850 | Zbl 0559.35046
[70] B. Temple: $L^1$-contractive metrics for systems of conservation laws. Trans. Amer. Math. Soc. 288 (1985), 471–480. MR 0776388
[71] Z. H.  Teng, A. J.  Chorin, and T. P.  Liu: Riemann problems for reacting gas, with applications to transition. SIAM J.  Appl. Math. 42 (1982), 964–981. MR 0673521
[72] K. Trivisa: A priori estimates in hyperbolic systems of conservation laws via generalized characteristics. Comm. Partial Differential Equations 22 (1997), 235–267. MR 1434145 | Zbl 0881.35018
[72] L. Truskinovsky: About the “normal growth” approximation in the dynamical theory of phase transitions. Contin. Mech. Thermodyn. 6 (1994), 185–208. MR 1285921 | Zbl 0877.73006
Partner of
EuDML logo